Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 84, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 24, 2004, 4:47 PM CDT for Newton County, Searcy County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 24, 2004, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Newton County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 134 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 242151 FFWLIT ARC101-129-250015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 447 PM CDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SEARCY COUNTY IN NORTH CENTRAL ARKANSAS NEWTON COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 715 PM CDT * AT 445 PM CDT...DOPPLER WEATHER RADAR SHOWED A SOLID AREA OF SHOWERS AND THUNDERSTORMS FROM NEAR COZAHOME TO MARSHALL TO MOUNT JUDEA AND MOSSVILLE. THE PRECIPITATION WAS REDEVELOPING OVER THE SAME AREAS...AND SHOULD CONTINUE TO DO SO INTO EARLY THIS EVENING. THE RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN HAD FALLEN IN SOME AREAS. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3607 9243 3581 9243 3578 9350 3599 9346 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:50 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 24, 2:50 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT SAT JUL 24 2004 .SHORT TERM... FRONT NEARLY STATIONARY IN NORTHERN ARKANSAS. WARM AND UNSTABLE AIR OVER CENTRAL AND SOUTH...AS THE TEMPERATURE AT OFFICE WAS 98 DEGREES EARLIER. DEWPOINTS ARE IN THE 70S ACROSS THE STATE...ADDING TO THE INSTABILITY. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE AFTERNOON IN WESTERN AND CENTRAL ARKANSAS. A WEAK LOW WILL DEVELOP ALONG THE FRONT IN EASTERN OKLAHOMA TONIGHT AS THE UPPER TROUGH MOVES NORTHEAST. THIS WILL MOVE THE FRONT SOUTHEAST...WITH THE AXIS OF HEAVIEST RAINFALL IN WESTERN AND NORTHERN ARKANSAS. SOME LOCATIONS COULD SEE OVER AN INCH OF RAIN...AS WINDS ALOFT ARE WEAK AND STORMS WILL MOVE SLOWLY. MAIN CONCERN WITH SEVERE WEATHER IS THE FLOOD POTENTIAL...BUT DUE TO AFOREMENTIONED INSTABILITY...COULD SEE SOME STORMS WITH WIND DAMAGE AND LARGE HAIL. RAINFALL AXIS WILL MOVE SOUTHEAST SUNDAY...AS UPPER SYSTEM MOVES EAST. HEAVY RAINFALL POTENTIAL STILL POSSIBLE ON SUNDAY IN NORTHERN AND CENTRAL ARKANSAS. RAIN WILL BEGIN TO TAPER OFF IN THE LATE AFTERNOON IN THE NORTH...AS DRIER AIR WILL FILTER IN. MUCH COOLER TEMPS ON SUNDAY...WITH GUIDANCE GIVING HARRISON ONLY 67 FOR A HIGH. DID NOT LOWER TEMPS QUITE THAT MUCH...BUT WENT COOLER THAN THE PREVIOUS FORECAST. MID SHIFT MIGHT HAVE TO LOWER THEM EVEN MORE. PRECIP WILL FINALLY CLEAR THE AREA LATE SUNDAY NIGHT IN THE SOUTH...WITH HIGH PRESSURE MOVING OVER THE STATE. MONDAY AND TUESDAY WILL HAVE DRY CONDITIONS...WITH A WARMING TREND. && .LONG TERM...WEDNESDAY THROUGH SATURDAY UPPER TROF WILL MOVE TOWARD THE AREA WEDNESDAY THEN THROUGH ON THURSDAY. WEAK TROFINESS CONTINUES AFTER THAT THEN RIDGING INCREASES BY SATURDAY. WEAK RETURN FLOW SETS UP WEDNESDAY THEN SURFACE RIDGING DEVELOPS TO THE NORTH BY THE WEEKEND. NO SIGNIFICANT FRONTAL PASSAGE IS INDICATED BUT A WEAK BOUNDARY OR TWO MAY MOVE THROUGH THE AREA ESPECIALLY AS THE SHORT WAVE MOVES ACROSS THE AREA LATE THURSDAY. THIS ALONG WITH MODEST MOISTURE WILL RESULT IN SMALL POPS THROUGH MOST OF THE EXTENDED PERIOD. DID INCREASE POPS TO 30 PERCENT FOR THURSDAY AFTERNOON AS THE MAIN UPPER TROF MOVES THROUGH THE AREA. WAS ON THE FENCE ABOUT POPS FOR NEXT SATURDAY AND DECIDED TO LEAVE THEM OUT FOR NOW. TEMPS LIKELY WILL BE A LITTLE LOWER AT MID WEEK AND MAXES THURSDAY MAY BE HELD IN THE MID 80S TO NEAR 90. TEMPS SHOULD RISE TOWARD THE END OF THE WEEK WITH UPPER RIDGING INCREASING. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 72 84 66 84 / 60 60 20 10 HARRISON AR 64 77 60 80 / 70 60 20 10 HOT SPRINGS AR 72 84 66 84 / 60 60 20 10 PINE BLUFF AR 73 85 67 85 / 60 60 30 10 MOUNTAIN HOME AR 64 78 60 80 / 70 60 20 10 MONTICELLO AR 74 86 68 86 / 60 60 30 10 SEARCY AR 70 84 64 83 / 70 60 20 10 MOUNT IDA AR 72 84 66 84 / 60 60 20 10 RUSSELLVILLE AR 70 82 64 83 / 70 60 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58/29
Hazardous weather outlook, Jul 24, 12:15 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CDT SAT JUL 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1215 PM CDT SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA...MAINLY FOR THIS AFTERNOON INTO THIS EVENING. A WEAK COLD FRONT WILL REMAIN IN THE AREA THIS AFTERNOON AND TONIGHT THEN WILL SLOWLY MOVE TO THE SOUTH. THIS ALONG WITH STRONG HEATING AND INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MOST OF THE STATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON MAY PRODUCE DAMAGING WIND GUSTS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS POSSIBLE IN THE STRONGEST STORMS. ISOLATED MARBLE TO PENNY SIZED HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORMS SHOULD WEAKEN WITH THE LOSS OF HEATING BUT THE CHANCE OF HEAVY RAINFALL WILL CONTINUE THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING...AND MAY PRODUCE AS MUCH AS ONE TO TWO INCHES OF RAIN IN AN HOUR OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL MOVE OUT OF THE STATE ON SUNDAY. RAIN CHANCES WILL DIMINISH...AND DRY WEATHER WILL RETURN BY SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN BY MID WEEK...BEGINNING IN THE WEST ON WEDNESDAY AS AN UPPER LEVEL SYSTEM MOVES IN FROM THE NORTHWEST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH FRIDAY...AS SEVERAL MORE SYSTEMS ARE EXPECTED TO MOVE ACROSS ARKANSAS. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE POSSIBLE IN SOME AREAS THIS AFTERNOON AND EVENING. 29
In the hours before
Local storm report, Jul 24, 3:31 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
331 PM CDT SAT JUL 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST LITTLE ROCK NATIONAL AI 34.73N 92.22W
07/24/2004 51 MPH PULASKI AR OTHER FEDERAL
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:22 PM CDT | Flash Flood Warning | LZK | Independence, Jackson | 2 hr |
| Jul 24, 2:34 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 61 min |
| Jul 24, 2:54 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 61 min |
| Jul 24, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 34 min |
| Jul 24, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 38 min |
| Jul 24, 4:28 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Jul 24, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 41 min |
| Jul 24, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 34 min |
| Jul 24, 5:16 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 34 min |
| Jul 24, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 41 min |
| Jul 24, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 38 min |
| Jul 24, 5:24 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.